MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG PERFUSOR®; PUMP, INFUSION

B BRAUN MELSUNGEN AG PERFUSOR®; PUMP, INFUSION
Model Number 8713030
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the event description: the pump administered a large dose of morphine in a very short time.Programmed to administer 30 milligrams (mg) of morphine over 24 hours in a volume of 24 milliliters (ml), at a speed of 1 milliliter an hour (ml/h), it administered 13 milliliters (ml) in 1 hour 30 minutes, or 16.25 milligrams (mg) of morphine.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number: (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however, similar items are sold in the united states by b.Braun medical, inc.General information: complaint: (b)(4).Information to the sample: model: perfusor space, article number: (b)(4), serial number/batch: (b)(6), software version: 688j030003, operating hours: 36017, further information: n/a.Investigation results: history inspection: the device history files were read out and analyzed.The customer specified on (b)(6) 2025 as the date of the incident.On (b)(6) 2025 at 8:21 a b.Braun omnifix 50ml syringe was selected.Vtbi was set to 24ml.The therapy was started with a flow rate of 1ml/h at 7:00.During the therapy, 8 manual boluses were performed.After 22 hours and 2 minutes the therapy was terminated by syringe empty alarm (on (b)(6) 2025).23.67ml were infused in total.No abnormalities can be found in the device history files.Visual inspection: a visual inspection was performed.The cover caps on the screw pillars, and the production seal on the lower housing were intact and undamaged.The device is heavily soiled with liquid.The ribbon cable from the control unit is very kinked so that the control unit cannot be opened completely to the front.It is difficult to insert a syringe like this.Functional inspection: a functional test was performed.The device passes the self-test.A bbraun omnifix 50 ml syringe was inserted, and the pump identified the syringe, and it could be selected from the menu.It was possible to put the pump in operation.Individual inspection: a delivery accuracy measurement according to iec 60601-2-24 was arranged.Here a nominal flow rate of 5 ml/h was chosen.The assessed mean deviation "a" of the second operating hour was measured and resulted in a value of +0.21%.Accuracy of set delivery rate should be ± 2 % according to iec/en 60601-2-24.Disassembling: during the investigation no faults could be detected, to investigate the inside of the device, only the upper housing was removed.No damage or soiling could be found.Judgment: the complaint could not be confirmed.Summing up all tests, the perfusor space operated within our specification.The ribbon cable from the control unit is very kinked so that the control unit cannot be opened completely to the front.It is difficult to insert a syringe like this.Addition information: it is recommended to replace the control unit and the p2 plug.

Brand Name
PERFUSOR®
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21363188
Report Number9610825-2025-00027
Device Sequence Number8438374
Product Code FRN
UDI-Device Identifier04046963716745
UDI-Public(01)04046963716745
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8713030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown